Vol. 15, No. 4, 2022

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 2, 379–756
Issue 1, 1–377

Volume 16, 10 issues

Volume 15, 8 issues

Volume 14, 8 issues

Volume 13, 8 issues

Volume 12, 8 issues

Volume 11, 8 issues

Volume 10, 8 issues

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Author Index
To Appear
Other MSP Journals
This article is available for purchase or by subscription. See below.
Sharp reachability results for the heat equation in one space dimension

Karim Kellay, Thomas Normand and Marius Tucsnak

Vol. 15 (2022), No. 4, 891–920

This paper gives a complete characterization of the reachable space for a system described by the 1-dimensional heat equation with L2 (with respect to time) Dirichlet boundary controls at both ends. More precisely, we prove that this space coincides with the sum of two spaces of analytic functions (of Bergman type). These results are then applied to give a complete description of the reachable space via inputs which are n-times differentiable functions of time. Moreover, we establish a connection between the norm in the obtained sum of Bergman spaces and the cost of null controllability in small time. Finally we show that our methods yield new complex analytic results on the sums of Bergman spaces in infinite sectors.

PDF Access Denied

We have not been able to recognize your IP address as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at contact@msp.org
or by using our contact form.

Or, you may purchase this single article for USD 40.00:

reachable space, null controllability, Bergman spaces, smooth inputs, control cost
Mathematical Subject Classification 2010
Primary: 93B03, 35K08, 30H20
Secondary: 93B05
Received: 1 October 2019
Revised: 30 September 2020
Accepted: 11 December 2020
Published: 3 September 2022
Karim Kellay
Institut de Mathématiques de Bordeaux
Université de Bordeaux
Thomas Normand
Institut de Mathématiques de Bordeaux
Université de Bordeaux
Marius Tucsnak
Institut de Mathématiques de Bordeaux
Université de Bordeaux